MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reat2155 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
It was reported that micro holes were noted in the catheter after infusion of sodium chloride 0.9% before insertion in the patient.Device was not used on the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 3fr s/l groshong catheter.Usage residues were observed throughout the sample.The catheter was received with an inlaid stylet.The catheter had been manipulated on the stylet connector cannula.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, multiple leaks were observed between the 31cm and 36cm depth markings.Tactile inspection of the sample revealed tensile weakness in the vicinity of the leaks.Microscopic inspection of the leak sites revealed multiple diagonally and longitudinally aligned splits.Diagonally aligned impressions were observed in the vicinity of the leaks.Following longitudinal bisection of the sample in the vicinity of the splits, inspection of the inside surface revealed abundant mechanical damage.The manipulation of the catheter on the stylet connector cannula and the internal surface features were consistent with catheter damage caused by the inlaid stylet.Such damage typically occurs if the stylet is manipulated or removal is attempted prior to wetting and /or if removal is attempted through a tortuous path.The product ifu states ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.
 
Event or Problem Description

Brand Name
GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6642375
Report Number3006260740-2017-00783
Device Sequence Number16320344
Product Code LJS
UDI-Device Identifier00801741037757
UDI-Public(01)00801741037757(17)190628(10)REAT2155
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberN/A
Device Catalogue Number7755305
Device Lot NumberREAT2155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 MO
Patient Weight8